MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2070-080
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned for analysis.The reported difficult to insert through an introducer sheath was unable to be confirmed due to the condition of the device.During functional testing, fluid was observed coming out from a pinhole in the balloon.There was a vertical scratch distal to the pinhole.The investigation determined the reported/noted difficulties to insert, balloon pinhole rupture and scratch appear to be related to circumstances of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.The 7x60mm armada device referenced is being filed under separate medwatch report.
 
Event or Problem Description
It was reported that the procedure was to treat lesion in the right superficial femoral artery.A 7x80mm armada 35 balloon catheter was used to pre-dilate the lesion.The balloon catheter was removed and an unknown stent was implanted; however, when attempting to re-insert the balloon catheter for post-dilatation it could not be inserted in the sheath.A 7x60mm armada 35 balloon catheter was used to post-dilate the stent.The balloon catheter was removed and an attempt to insert it again for additional post-dilatation was made; however, it could not be inserted into the sheath.The procedure was successfully completed with 7x80mm non-abbott balloon catheter.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.The return device analysis noted pinhole ruptures in both of the armanda balloons.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7293121
Report Number2024168-2018-01352
Device Sequence Number16462811
Product Code LIT
UDI-Device Identifier08717648155376
UDI-Public08717648155376
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2021
Device Catalogue NumberB2070-080
Device Lot Number71025G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2018
Initial Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight77